Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 112, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 8, 2016, 5:52 PM EDT for 5 counties in Tennessee. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 5:52 PM EDT (21:52 UTC)
- Expired
- Jul 8, 2016, 6:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, TN, Hamblen County, TN, Hawkins County, TN, Sullivan County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 88 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:52 PM EDT | TSTM WND DMG | Surgoinsville, TN | NUMEROUS TREES DOWN. |
| Jul 8, 6:10 PM EDT | TSTM WND DMG | Gray, TN | TREES DOWN ALONG CRYSTAL SPRINGS ROAD. |
| Jul 8, 6:13 PM EDT | TSTM WND GST 62 | W Tri-City Airport, TN | MEASURED AT TRI-CITIES AIRPORT. |
| Jul 8, 6:15 PM EDT | TSTM WND DMG | Church Hill, TN | SEVERAL TREES DOWN. |
| Jul 8, 6:20 PM EDT | TSTM WND DMG | Johnson City, TN | ROOF PARTIALLY REMOVED AT CAMELOT CIRCLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
624
WUUS54 KMRX 082152
SVRMRX
TNC059-063-073-163-179-082245-
/O.NEW.KMRX.SV.W.0112.160708T2152Z-160708T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
552 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN EASTERN TENNESSEE...
NORTHEASTERN HAMBLEN COUNTY IN EASTERN TENNESSEE...
WASHINGTON COUNTY IN EASTERN TENNESSEE...
SULLIVAN COUNTY IN EASTERN TENNESSEE...
HAWKINS COUNTY IN EASTERN TENNESSEE...
* UNTIL 645 PM EDT
* AT 551 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF GATE CITY TO SURGOINSVILLE TO NEAR
ROGERSVILLE TO RUSSELLVILLE...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...MORRISTOWN...BRISTOL TN...GREENEVILLE...
ROGERSVILLE...JONESBOROUGH...TUSCULUM...SURGOINSVILLE...COLONIAL
HEIGHTS...OAK GROVE...SPURGEON...GRAY...WALNUT HILL...MIDWAY...
RUSSELLVILLE...CHURCH HILL...MOUNT CARMEL...MOSHEIM AND BLUFF CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3657 8193 3649 8200 3640 8219 3642 8224
3640 8230 3626 8234 3615 8246 3615 8252
3610 8259 3605 8261 3607 8264 3600 8278
3592 8282 3595 8290 3611 8311 3626 8324
3659 8284 3659 8194 3662 8192 3661 8184
TIME...MOT...LOC 2151Z 302DEG 39KT 3662 8277 3649 8288 3638 8303 3625
8317
HAIL...<.75IN
WIND...60MPH
$$
05/MA3 follow-up statements
803
WWUS54 KMRX 082206
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
606 PM EDT FRI JUL 8 2016
TNC059-063-073-163-179-082245-
/O.CON.KMRX.SV.W.0112.000000T0000Z-160708T2245Z/
GREENE TN-HAMBLEN TN-WASHINGTON TN-SULLIVAN TN-HAWKINS TN-
606 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GREENE...NORTHEASTERN HAMBLEN...WASHINGTON...SULLIVAN AND CENTRAL
HAWKINS COUNTIES...
AT 605 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KINGSPORT TO NEAR COLONIAL HEIGHTS TO 6 MILES
NORTH OF GREENEVILLE TO 7 MILES SOUTHEAST OF RUSSELLVILLE...MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...MORRISTOWN...BRISTOL TN...GREENEVILLE...
ROGERSVILLE...JONESBOROUGH...TUSCULUM...SURGOINSVILLE...
COLONIAL HEIGHTS...OAK GROVE...SPURGEON...GRAY...WALNUT HILL...
MIDWAY...RUSSELLVILLE...CHURCH HILL...MOUNT CARMEL...
MOSHEIM AND BLUFF CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3657 8193 3649 8200 3640 8219 3642 8224
3640 8230 3626 8234 3615 8245 3615 8252
3610 8259 3605 8261 3607 8264 3600 8278
3592 8282 3595 8290 3611 8311 3626 8324
3659 8269 3659 8194 3662 8192 3661 8184
TIME...MOT...LOC 2205Z 288DEG 38KT 3656 8249 3643 8260 3625 8282 3621
8307
HAIL...<.75IN
WIND...60MPH
$$
05/MA653
WWUS54 KMRX 082219
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 PM EDT FRI JUL 8 2016
TNC063-073-082228-
/O.CAN.KMRX.SV.W.0112.000000T0000Z-160708T2245Z/
HAMBLEN TN-HAWKINS TN-
619 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMBLEN AND
CENTRAL HAWKINS COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN TENNESSEE...AND SOUTHWESTERN VIRGINIA.
LAT...LON 3657 8193 3649 8200 3640 8219 3642 8224
3640 8230 3626 8234 3615 8245 3615 8252
3605 8261 3607 8264 3600 8278 3592 8282
3595 8290 3618 8317 3633 8294 3642 8268
3646 8270 3652 8261 3659 8260 3661 8184
TIME...MOT...LOC 2218Z 302DEG 39KT 3650 8237 3637 8248 3619 8270 3615
8295
$$
TNC059-163-179-082245-
/O.CON.KMRX.SV.W.0112.000000T0000Z-160708T2245Z/
GREENE TN-WASHINGTON TN-SULLIVAN TN-
619 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GREENE...WASHINGTON AND SULLIVAN COUNTIES...
AT 618 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF OAK GROVE TO NEAR GRAY TO NEAR
TUSCULUM TO 7 MILES WEST OF GREENEVILLE...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...BRISTOL TN...BRISTOL VA...GREENEVILLE...
JONESBOROUGH...TUSCULUM...COLONIAL HEIGHTS...WALNUT HILL...MIDWAY...
OAK GROVE...SPURGEON...GRAY...MOSHEIM...BLUFF CITY...BAILEYTON...
CEDAR CREEK...LIMESTONE...CHUCKY AND SOUTH HOLSTON DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3657 8193 3649 8200 3640 8219 3642 8224
3640 8230 3626 8234 3615 8245 3615 8252
3605 8261 3607 8264 3600 8278 3592 8282
3595 8290 3618 8317 3633 8294 3642 8268
3646 8270 3652 8261 3659 8260 3661 8184
TIME...MOT...LOC 2218Z 302DEG 39KT 3650 8237 3637 8248 3619 8270 3615
8295
HAIL...<.75IN
WIND...60MPH
$$
05/MA575
WWUS54 KMRX 082230
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT FRI JUL 8 2016
TNC059-163-179-082245-
/O.CON.KMRX.SV.W.0112.000000T0000Z-160708T2245Z/
GREENE TN-WASHINGTON TN-SULLIVAN TN-
630 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN GREENE...WASHINGTON AND SULLIVAN COUNTIES...
AT 629 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF WALNUT HILL TO JOHNSON CITY TO 8
MILES EAST OF TUSCULUM TO NEAR GREENEVILLE...MOVING SOUTHEAST AT
50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...KINGSPORT...BRISTOL TN...BRISTOL VA...GREENEVILLE...
JONESBOROUGH...TUSCULUM...WALNUT HILL...MIDWAY...OAK GROVE...
SPURGEON...GRAY...MOSHEIM...BLUFF CITY...CEDAR CREEK...LIMESTONE...
CHUCKY...SOUTH HOLSTON DAM...AVONDALE AND CAMP CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3657 8193 3649 8200 3640 8219 3642 8224
3640 8230 3626 8234 3615 8245 3615 8252
3605 8261 3607 8264 3600 8278 3592 8282
3595 8290 3623 8293 3628 8289 3634 8265
3640 8252 3651 8245 3659 8244 3661 8184
TIME...MOT...LOC 2229Z 302DEG 39KT 3645 8228 3632 8239 3614 8261 3610
8286
HAIL...<.75IN
WIND...70MPH
$$
05/MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:01 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 8, 2:01 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Morristown TN 201 PM EDT FRI JUL 8 2016 .SHORT TERM (This Afternoon through Saturday)... Showers and storms are beginning to form to the north and west as a boundary from earlier convection moves into the Plateau counties. Current water vapor imagery and RAP upper air analysis indicates a weak shortwave trough moving eastward across Kentucky and Tennessee. At the surface, a low pressure center is well to the north across the Great Lakes with a cold front stretching down from this low into the Southern Plains. Temperatures late this morning and early afternoon have warmed quickly into the mid 80s to low 90s with dewpoints in the low to mid 70s. This combination has produced SBCAPE values in the 2500-4000 J/Kg range with the higher numbers presently across the Plateau counties. The weak shortwave trough has increased the deep layer shear some into the 25-35 kt range. PW values remain elevated across the region with readings ranging from around 1.8-2.0 inches. There is also some mid-level dry air in the soundings that will increase downdraft velocities. Overall, expect severe storms to develop over the next couple of hours in the extremely unstable airmass over the area. The main threat with these storms will be damaging winds, localized flash flooding and hail up to size of quarters. Again considered going with a flash flood watch but 3-hr flash flood guidance is still around 2-3 inches areawide. The storms should move at a decent pace with mid- level winds in the 30-40 kt range. In addition, expect most of the activity will come to an end around 00z. Regardless, some localized flooding and a couple of flash flooding warning are not out of the question. Still some question regarding PoPs tonight. Some of the models bring in the area of showers and storms currently back across Arkansas and Oklahoma late tonight. Kept at least some mention of PoPs in the forecast to account for this. Regardless, do not expect anything strong or severe with the precip. potential overnight. On Saturday, the upper level trough across the Great Lakes will push further to the southeast into the Mid-Atlantic. The cold front will sink south into northern portions of the forecast area with drier air moving in with PW values dropping down into the 1.0-1.2 inch range across northern portions of the area. PW values will still remain in the 1.7-1.9 inch range across southern portions of the area with a moisture gradient along the front. SBCAPE values will range from a more reasonable 1000-2000 J/Kg with deep layer shear around 10 kts. Therefore, just expect a few scattered storms along and south of the frontal boundary on Saturday with very small chances for a stronger storm or two. .LONG TERM (Saturday Night through Friday)... Models are having some trouble agreeing on the movement of a midlevel low that is located over West TN/E AR at the start of this period. The NAM drifts it slowly NE through Monday, the ECMWF takes it east into SW VA by 00Z Tue, and the GFS moves it SE into AL by Sunday night before moving it N into Middle TN on Monday. With this uncertainty, will keep POPs in the chance range for the next few days. Southern portions of the area will continue to be favored for mainly diurnally-based thunderstorms on Sunday due to the presence of a boundary and higher theta-e air in that area. High pressure over the Lower Great Lakes and Ohio Valley and some lower surface dewpoints should help keep northern sections mainly dry. Model PW depictions show a good gradient across the area from N to S. This starts to change on Monday as the high shifts east and the midlevel low to our west makes slight eastward progress, spreading moisture and instability farther north. Finer details will depend on the track of the midlevel low, but the entire area should have at least scattered convection by Monday afternoon. For Tuesday through Friday, the general pattern will be a broad trough across the Great Lakes and New England, with a large ridge over FL and the Bahamas. Weak disturbances at the base of the trough will enhance thunderstorm chances at times, but the precision of models to depict them accurately this far out is doubtful. Will lean the forecast toward diurnally-based scattered showers and thunderstorms each day, with near normal temperatures. && .AVIATION... VFR conditions currently across the terminals with scattered showers and storms developing to the west. VCTS is expected for much of the afternoon at KTYS and KTRI. Confidence is less further south at KCHA and have not mentioned VCTS at this time but may need to make amendments later. The storms at KTYS and KTRI will reduce visibilities down to IFR at times with strong wind gusts. Timing remains uncertain and have not included any tempo groups at this time for TSRA but again will make amendments when necessary. Activity will decrease in coverage near sunset with IFR ceilings moving in at KTRI near sunrise. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && MA/DGS
Hazardous weather outlook, Jul 8, 2:22 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 222 PM EDT FRI JUL 8 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-091830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 222 PM EDT FRI JUL 8 2016 /122 PM CDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID-AFTERNOON THROUGH EARLY EVENING... ...TORRENTIAL RAINS WITH LOCALIZED FLASH FLOODING IS ALSO POSSIBLE THIS AFTERNOON AND EVENING... ANOTHER BROKEN LINE OF THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE AND SOUTHEAST KENTUCKY THIS AFTERNOON...THEN MOVE EAST INTO EAST TENNESSEE AND SOUTHWEST VIRGINIA. THE AIR-MASS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS WILL BECOME QUITE MOIST AND UNSTABLE THIS AFTERNOON AHEAD OF THIS LINE. SOME OF THESE STORMS WILL BECOME STRONG TO SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS...HAIL UP TO QUARTER SIZE...TORRENTIAL RAINS AND LOCALIZED FLASH FLOODING. THE GREATEST COVERAGE AND INTENSITY OF THESE STORMS WILL BE THROUGH 8 PM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY...MAINLY ACROSS EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. SOME STRONG STORMS ARE POSSIBLE PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINS...MAINLY DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 8, 5:13 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
513 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 1 NE CLAIRFIELD 36.56N 83.94W
07/08/2016 CLAIBORNE TN 911 CALL CENTER
SEVERAL TREES DOWN.
&&
13Special weather statement, Jul 8, 5:21 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
521 PM EDT FRI JUL 8 2016
VAZ002-005-006-008-082200-
WASHINGTON VA-RUSSELL VA-SCOTT VA-WISE VA-
521 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...SOUTHWESTERN
RUSSELL...EASTERN SCOTT...AND SOUTHEASTERN WISE COUNTIES AND THE CITY
OF BRISTOL UNTIL 600 PM EDT...
AT 521 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF GATE CITY...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRISTOL VA...LEBANON...GATE CITY...WEBER CITY...CLEVELAND VA...
ST. PAUL...NICKELSVILLE...DUNGANNON...BENHAMS...HILANDER PARK...
FORT BLACKMORE...HOLSTON...HILTONS...CASTLEWOOD...
COLLINGWOOD AND HANSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN VIRGINIA.
LAT...LON 3660 8197 3660 8254 3684 8265 3697 8237
3696 8236 3700 8229 3699 8225 3703 8218
TIME...MOT...LOC 2121Z 255DEG 30KT 3677 8254
05/MASpecial weather statement, Jul 8, 5:26 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
526 PM EDT FRI JUL 8 2016
TNZ018-046-047-082215-
JOHNSON TN-NORTHWEST CARTER TN-SOUTHEAST CARTER TN-
526 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARTER AND JOHNSON
COUNTIES UNTIL 615 PM EDT...
AT 525 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF PEORIA...OR 12 MILES EAST OF ELIZABETHTON...MOVING
EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN CITY...DOEVILLE...TRADE...SADIE...NEVA AND LAUREL BLOOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN TENNESSEE.
LAT...LON 3653 8171 3647 8170 3646 8171 3642 8172
3641 8174 3636 8172 3634 8171 3634 8175
3635 8178 3636 8179 3634 8185 3629 8192
3626 8206 3644 8213 3659 8168 3657 8168
TIME...MOT...LOC 2125Z 252DEG 32KT 3638 8201
05/MASpecial weather statement, Jul 8, 5:37 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
537 PM EDT FRI JUL 8 2016
TNZ016-038-039-042-VAZ005-082200-
HAWKINS TN-HAMBLEN TN-GRAINGER TN-NORTHWEST GREENE TN-SCOTT VA-
537 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRAINGER...NORTHERN
GREENE...NORTHERN HAMBLEN...HAWKINS AND SCOTT COUNTIES UNTIL 600 PM
EDT...
AT 537 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM PENNINGTON GAP TO NEAR JONESVILLE TO 6 MILES
WEST OF ROGERSVILLE TO NEAR BEAN STATION. MOVEMENT WAS EAST AT 45
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KINGSPORT...MORRISTOWN...GREENEVILLE...ROGERSVILLE...GATE CITY...
BEAN STATION...SURGOINSVILLE...WEBER CITY...RUSSELLVILLE...
CHURCH HILL...MOUNT CARMEL...MOSHEIM...BULLS GAP...BAILEYTON...
DUFFIELD...CLINCHPORT...KEPLER...JEAROLDSTOWN...
MOORESBURG AND ST. CLAIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN TENNESSEE...AND SOUTHWESTERN VIRGINIA.
LAT...LON 3681 8241 3659 8256 3659 8261 3649 8263
3646 8270 3643 8268 3641 8270 3641 8263
3633 8263 3609 8287 3625 8339 3651 8312
3656 8301 3654 8295 3659 8284 3659 8298
3667 8295 3673 8283 3675 8283 3683 8275
TIME...MOT...LOC 2137Z 282DEG 33KT 3677 8300 3665 8309 3643 8311 3630
8325
05/MALocal storm report, Jul 8, 5:38 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
538 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 5 SSE EWING 36.57N 83.40W
07/08/2016 HANCOCK TN 911 CALL CENTER
A FEW TREES DOWN FROMSTRAIGHT-LINE SEVERE THUNDERSTORM
WINDS
&&
AMPLocal storm report, Jul 8, 5:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
543 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 7 W SUNBRIGHT 36.24N 84.80W
07/08/2016 MORGAN TN 911 CALL CENTER
TREES AND POWER LINES DOWN ALONG GLADES ROAD.
&&
13The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:47 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 28 min |
| Jul 8, 4:51 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne | 39 min |
| Jul 8, 5:02 PM EDT | Special Weather Statement | MRX | Monroe | 43 min |
| Jul 8, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 35 min |
| Jul 8, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 35 min |
| Jul 8, 5:13 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hancock | 30 min |
| Jul 8, 5:21 PM EDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Jul 8, 5:26 PM EDT | Special Weather Statement | MRX | Johnson | 49 min |
| Jul 8, 5:37 PM EDT | Special Weather Statement | MRX | Greene, Hamblen, Hawkins | 23 min |
| Jul 8, 5:43 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 32 min |
| Jul 8, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 44 min |
| Jul 8, 6:03 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 57 min |
| Jul 8, 6:07 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 38 min |
| Jul 8, 6:10 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 35 min |
| Jul 8, 6:14 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Unicoi | 61 min |
| Jul 8, 6:26 PM EDT | Areal Flood Advisory | MRX | Knox, Loudon, Roane | 2 hr |
| Jul 8, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 27 min |
| Jul 8, 6:38 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 52 min |
| Jul 8, 6:53 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 52 min |
| Jul 8, 7:21 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.